Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Albuquerque, NM

July 8, 2013Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2013, 4:12 PM MDT for Santa Fe County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2013, 4:12 PM MDT (22:12 UTC)
Expired
Jul 8, 2013, 6:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 93 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:50 PM MDTFLASH FLOOD2 S Santa Fe, NM1 TO 2 FEET OF WATER ON SOME ROADS ON SOUTH SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS55 KABQ 082212
FFWABQ
NMC049-090015-
/O.NEW.KABQ.FF.W.0009.130708T2212Z-130709T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 615 PM MDT

* AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SANTA FE. THE STORM       
  PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. OVER ONE INCH OF  
  RAIN MAY FALL IN LESS THAN 30 MINUTES. STREET FLOODING IS LIKELY   
  ACROSS MANY SANTA FE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3573 10613 3571 10582 3555 10584 3561 10617

$$


34
2 follow-up statements
039 
WGUS75 KABQ 082255
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT MON JUL 8 2013

NMC049-090015-
/O.CON.KABQ.FF.W.0009.000000T0000Z-130709T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
455 PM MDT MON JUL 8 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL
SANTA FE COUNTY...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING LIGHT TO MODERATE RAIN IN SANTA 
FE. RADAR ESTIMATED UP TO 2 INCHES OF RAIN FELL ACROSS CENTRAL AND 
SOUTHERN PORTIONS OF SANTA FE.  THOUGH THE HEAVY RAIN HAS 
ENDED...RUNOFF MAY RESULT IN FLASH FLOODING. 

CURB HIGH WATER HAS BEEN REPORTED ACROSS MANY SANTA FE AREA 
ROADWAYS. PERSONS ARE URGED TO SLOW DOWN. DO NOT DRIVE THROUGH 
WATERS OF UNKNOWN DEPTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3573 10613 3571 10582 3555 10584 3561 10617

$$


34
810 
WGUS75 KABQ 090008
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 PM MDT MON JUL 8 2013

NMC049-090019-
/O.EXP.KABQ.FF.W.0009.000000T0000Z-130709T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
608 PM MDT MON JUL 8 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR CENTRAL SANTA FE
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD 
ENDED ACROSS SANTA FE...AND THE FLASH FLOOD THREAT WAS DIMINISHING. 
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING 
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3573 10613 3571 10582 3555 10584 3561 10617

$$


34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:00 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 8, 3:00 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT MON JUL 8 2013

.DISCUSSION...
THE CENTER OF HIGH PRESSURE AT 500 MB IS EXPECTED TO MIGRATE FROM
NEAR ALBUQUERQUE THIS AFTERNOON TOWARD THE FOUR CORNERS
TUESDAY...THEN EASTWARD ALONG THE NM/CO BORDER WEDNESDAY
NIGHT...BEFORE WOBBLING AROUND NE NM AND W KS THURSDAY THROUGH
SATURDAY NIGHT. THIS WILL CAUSE THE FAVORED LOCATION FOR
THUNDERSTORMS TO SHIFT WITH TIME.

THE UPPER HIGH WILL BUILD IN STRENGTH AS IT MIGRATES TOWARD THE FOUR
CORNERS TONIGHT THROUGH TUESDAY...AND THIS WILL PROBABLY BEGIN TO
CAP SOME OF THE CONVECTION THERE. HOWEVER...THERE WILL BE A
NOTICEABLE SHIFT IN THE THUNDERSTORM TRACK ACROSS CENTRAL PARTS OF
THE STATE TO MORE OF A NE TO SW DIRECTION BEGINNING THIS
EVENING...THEN E TO W BY WEDNESDAY. THIS SHOULD ENABLE STORMS TO
SHIFT EASTWARD OFF THE CENTRAL MOUNTAIN CHAIN INTO THE CENTRAL
VALLEY AFFECTING ALBUQUERQUE AND POINTS SOUTH BEGINNING TODAY...AS
FAR NORTH AS THE SANTA FE AREA BEGINNING TUESDAY...THEN EVEN
FARTHER NORTH TO AROUND TAOS WEDNESDAY. OTHERWISE...THE SOUTHWESTERN
AND NORTHERN MOUNTAINS WILL CONTINUE TO HAVE THE HIGHEST
THUNDERSTORM PROBABILITIES THROUGH MID WEEK. A BACK DOOR COLD
FRONT IS PROGGED TO SAG INTO THE NE PLAINS LATE TUESDAY INTO
WEDNESDAY...AND IT SHOULD BRING ENOUGH MOISTURE AND LIFT FOR THE
NE TO SEE AN UPTICK IN CONVECTIVE COVERAGE. DUE TO THE PROXIMITY
OF THE UPPER HIGH...HIGH TEMPERATURES WILL GENERALLY VARY FROM A
FEW TO AROUND 10 DEGREES ABOVE NORMAL TUESDAY AND
WEDNESDAY...THOUGH WEDNESDAYS READINGS SHOULD BE A BIT COOLER THAN
TUESDAYS ACROSS THE NE DUE TO THE BACK DOOR COLD FRONT.

WITH THE HIGH PRESSURE SYSTEM AT 500 MB SHIFTED MAINLY NE OF NM
THURSDAY THROUGH SATURDAY...A MORE TYPICAL MONSOON PATTERN WILL
DEVELOP WITH A MONSOON MOISTURE PLUME EXTENDING NORTHWARD FROM
MEXICO ACROSS AZ AND WESTERN NM. TEMPERATURES SHOULD RESPOND TO
THE MOISTURE AND PRESSURE PATTERN WITH NEAR AND A LITTLE BELOW
NORMAL READINGS ACROSS WESTERN AREAS...AND READINGS AS MUCH AS 8
DEGREES ABOVE NORMAL ALONG NEW MEXICOS EASTERN BORDER.

SUNDAY SHOULD SEE AN INCREASE IN CONVECTION AREAWIDE AS A
PRONOUNCED EASTERLY WAVE BEGINS TO TRACK SLOWLY WESTWARD FROM
SOUTH CENTRAL TX ACROSS SOUTHERN NM AND NORTHERN MEXICO. THE GFS
AND ECMWF SEEM TO BE SIGNALING OUR FIRST MONSOON BURST OF THE
SEASON SUNDAY THROUGH MONDAY...AND POSSIBLY EVEN TUESDAY IN
WESTERN AREAS AS THIS WAVE AND ATTENDANT SUBTROPICAL MOISTURE
CROSSES. MODEL DIFFERENCES ARE MAKING IT A BIT DIFFICULT TO PIN
DOWN THE MOST LIKELY AREAS FOR HEAVY PRECIPITATION AT THIS
TIME...SO STAY TUNED FOR FURTHER UPDATES.

44

&&

.FIRE WEATHER...
CHANCES FOR WETTING RAIN TO CONTINUE WITH SOME CHANGES TOWARD THE
END OF THE WEEK AND INTO EARLY NEXT WEEK AS ABOVE NORMAL
TEMPERATURES PERSIST.

ABOVE NORMAL PWATS CONTINUE OVER THE AREA AND THE ATMOSPHERE IS
FORECAST TO UNDERGO VERY LITTLE CHANGE OVER THE NEXT 48HRS. FAIR TO
GOOD HUMIDITY RECOVERIES ARE FORECAST WITH SOME EXCELLENT RECOVERIES
ABOVE TEN THOUSAND FEET. LIGHT STEERING FLOW MEANS THAT WETTING
RAINS ARE A GOOD BET FOR THE AREAS THAT GET RAIN. BY FRIDAY...THE
UPPER HIGH WILL HAVE MOVED NORTHEAST OF OUR AREA WITH DRY/WARM AIR
UNDERCUTTING IT ACROSS MUCH OF EASTERN AND CENTRAL NM. A MONSOONAL
PLUME OF MOISTURE WILL EXTENDED FROM NORTH TO SOUTH ACROSS ARIZONA
AND PORTIONS OF WESTERN NEW MEXICO...SO CHANCES FOR WETTING RAIN ON
FRIDAY AND SATURDAY WILL FAVOR WESTERN AREAS. EASTERN AREAS WILL
EXPERIENCE SOME DRYING WITH MINIMUM RHS TRENDING DOWN TOWARD THE END
OF THE WEEK...BUT REMAINING ABOVE CRITICAL THRESHOLDS.

BY SUNDAY NIGHT INTO MONDAY...EASTERLY FLOW WILL DEVELOP OVER THE
STATE AS THE RIDGE AXIS LIFTS NORTH AND MAKES WAY FOR A CLOSED
EASTERLY WAVE MOVING ACROSS TEXAS INTO NORTHERN MEXICO AND SOUTHERN
PORTIONS OF NEW MEXICO. THIS WILL LEAD TO AN UPTICK IN CHANCES FOR
WETTING RAIN AS ATMOSPHERIC MOISTURE SURGES. THIS UPTICK POTENTIALLY
LASTING THROUGH THE MIDDLE OF NEXT WEEK AS THE LATEST ECMWF SOLUTION
SHOWS A MORE TRADITIONAL MONSOON PATTERN DEVELOPING WITH THE UPPER
HIGH DISPLACED WELL EAST OF THE STATE AND SOUTHERLY FLOW IN THE MID
LEVELS OF THE ATMOSPHERE.

11

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS FORECAST TO PREVAIL AT AREA TERMINALS THROUGH THE
NEXT 24HRS. HOWEVER...MVFR CONDITIONS ARE EXPECTED WITH SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING NEAR KABQ...KSAF
AND KLVS. SHORT-LIVED IFR CONDITIONS...SMALL HAIL AND GUSTY/ERRATIC
WINDS ARE LIKELY IN/NEAR THE STRONGER STORMS. PEAK THUNDERSTORM
PERIOD FOR KABQ AND KSAF WILL BE FROM 22-02Z.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  67  98  64  98 /  10   5   5  10
DULCE...........................  54  93  50  94 /  20  10  10  30
CUBA............................  60  94  57  93 /  20  20  20  30
GALLUP..........................  62  93  58  93 /  20  10  10  20
EL MORRO........................  58  88  52  87 /  30  20  20  30
GRANTS..........................  61  92  58  92 /  20  20  20  20
QUEMADO.........................  61  90  60  91 /  30  20  20  30
GLENWOOD........................  65  93  61  92 /  50  20  30  30
CHAMA...........................  54  85  54  85 /  20  20  20  40
LOS ALAMOS......................  63  88  64  87 /  20  20  20  30
PECOS...........................  62  85  63  83 /  30  30  30  50
CERRO/QUESTA....................  56  82  59  81 /  20  20  20  40
RED RIVER.......................  53  78  49  75 /  30  30  30  50
ANGEL FIRE......................  50  81  42  77 /  30  30  30  60
TAOS............................  58  90  57  88 /  20  10  20  30
MORA............................  58  84  58  81 /  30  30  40  50
ESPANOLA........................  66  93  64  91 /  20  10  20  30
SANTA FE........................  63  88  65  86 /  20  30  20  40
SANTA FE AIRPORT................  65  93  64  91 /  20  30  20  30
ALBUQUERQUE FOOTHILLS...........  69  95  71  94 /  30  30  20  30
ALBUQUERQUE HEIGHTS.............  73  95  72  94 /  30  20  20  20
ALBUQUERQUE VALLEY..............  73  98  70  96 /  30  20  20  20
ALBUQUERQUE WEST MESA...........  72 100  69  99 /  30  20  20  20
LOS LUNAS.......................  72  97  69  96 /  30  30  20  20
RIO RANCHO......................  71  99  68  98 /  30  30  20  30
SOCORRO.........................  71 101  68 101 /  40  30  20  20
SANDIA PARK/CEDAR CREST.........  64  94  62  93 /  30  30  30  30
TIJERAS.........................  65  92  64  91 /  30  30  20  30
MORIARTY/ESTANCIA...............  64  90  60  89 /  40  20  30  30
CLINES CORNERS..................  63  88  62  87 /  30  20  20  30
GRAN QUIVIRA....................  64  90  63  89 /  30  20  20  30
CARRIZOZO.......................  68  91  65  92 /  30  10  20  20
RUIDOSO.........................  62  82  57  82 /  20  20  10  10
CAPULIN.........................  63  89  62  83 /  30  20  30  50
RATON...........................  62  94  61  89 /  30  30  30  30
SPRINGER........................  62  93  59  89 /  30  30  30  30
LAS VEGAS.......................  60  89  59  86 /  30  30  30  40
CLAYTON.........................  69  97  70  93 /  10  20  30  30
ROY.............................  66  91  66  88 /  20  20  30  30
CONCHAS.........................  72  97  69  95 /  10  10  20  20
SANTA ROSA......................  70  97  70  95 /  10  10  20  20
TUCUMCARI.......................  73 100  73  98 /   5  10  20  20
CLOVIS..........................  68  93  67  93 /   5   5   5  10
PORTALES........................  68  93  67  93 /   5   5   5  10
FORT SUMNER.....................  71  95  69  94 /   5   5  10  20
ROSWELL.........................  72  97  70  97 /   5   5   5   5
PICACHO.........................  66  92  63  91 /  10   5  10  10
ELK.............................  63  85  59  84 /  10  10  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Jul 8, 5:22 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 AM MDT MON JUL 8 2013

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
522 AM MDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS OVER THE NORTHERN...WESTERN...AND CENTRAL HIGH
COUNTRY MAY PRODUCE LOCAL DOWNPOURS WITH FREQUENT LIGHTNING AND
SOME SMALL HAIL. DOWNPOURS ARE POSSIBLE ON THE BURN SCAR AREAS OF
CATRON AND LINCOLN COUNTY...AND OVER THE NORTHERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS DEVELOPING EACH DAY OVER THE
NORTHERN...WESTERN...AND CENTRAL HIGH COUNTRY MAY PRODUCE LOCAL
DOWNPOURS WITH FREQUENT LIGHTNING AND SOME SMALL HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS...RAINFALL
IMPACTS...AND OBSERVED HAIL SIZES THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

SHY

In the hours before

Special weather statement, Jul 8, 1:51 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
151 PM MDT MON JUL 8 2013

NMZ513-515-082015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-
151 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TAOS AND WESTERN
COLFAX COUNTIES THROUGH 215 PM MDT...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELIZABETHTOWN...OR ABOUT 23
MILES EAST OF QUESTA.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ELIZABETHTOWN AND EAGLE NEST.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3659 10499 3653 10526 3670 10531 3677 10523
      3680 10509
TIME...MOT...LOC 1951Z 344DEG 2KT 3669 10517

34
Special weather statement, Jul 8, 2:28 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT MON JUL 8 2013

NMZ515-527-082115-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
228 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
315 PM MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF UTE PARK...OR ABOUT 29
MILES WEST OF RATON...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
COLFAX COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3696 10475 3665 10477 3671 10507 3689 10508
TIME...MOT...LOC 2028Z 285DEG 8KT 3681 10495

CA
Special weather statement, Jul 8, 2:59 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT MON JUL 8 2013

NMZ519-521-082130-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
259 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BERNALILLO COUNTY THROUGH
330 PM MDT...

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CEDAR CREST...OR ABOUT 13 MILES EAST OF
ALBUQUERQUE...MOVING WEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE...SANDIA HEIGHTS
AND CARNUEL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3499 10649 3519 10654 3522 10631 3504 10627
TIME...MOT...LOC 2100Z 078DEG 7KT 3511 10640

34
Special weather statement, Jul 8, 4:07 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT MON JUL 8 2013

NMZ512-518-082230-
SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
407 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH
430 PM MDT...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA FE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY COVER THE
GROUND.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE AND GLORIETA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3553 10573 3545 10605 3571 10609 3576 10588
TIME...MOT...LOC 2207Z 343DEG 2KT 3565 10595

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:32 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe118 min
Jul 7, 8:57 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval93 min
Jul 8, 4:12 AM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 8, 12:31 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe119 min
Jul 8, 1:22 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval3 hr
Jul 8, 1:37 PM MDTFlash Flood WarningABQSan Miguel113 min
Jul 8, 1:51 PM MDTSpecial Weather StatementABQTaos24 min
Jul 8, 2:00 PM MDTAreal Flood AdvisoryABQColfax, Taos2 hr
Jul 8, 2:28 PM MDTSpecial Weather StatementABQColfax47 min
Jul 8, 2:38 PM MDTAreal Flood AdvisoryABQColfax112 min
Jul 8, 2:59 PM MDTSpecial Weather StatementABQBernalillo31 min
Jul 8, 3:14 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 8, 4:07 PM MDTSpecial Weather StatementABQSanta Fe23 min
Jul 8, 4:27 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Jul 8, 5:41 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.